Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 144, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 15, 2019, 4:10 PM CDT for Holt County, Missouri. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 4:10 PM CDT (21:10 UTC)
- Expired
- Jun 15, 2019, 4:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holt County, MO
The radar
The Topeka radar (KTWX), 150 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 587 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:53 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 15, 2:53 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 253 PM CDT Sat Jun 15 2019 .Discussion... Issued at 251 PM CDT SAT JUN 15 2019 Main focus in the short-term is potential for thunderstorms late this afternoon into the overnight hours. Departing shortwave trough over Illinois has temporarily resulted in subsidence in its wake, noted by lack of cumulus field. The approach of another weak wave has helped spawn agitated cumulus along and just behind a surface cold front in far northern Kansas and southern Nebraska into far northern Missouri. Convection is expected to continue to grow with time within this zone, and CAMs suggest more expansive development along the front later this evening as the boundary sags towards the Interstate 70 corridor. Environment is characterized by weakening CIN and increasing instability, and with marginally supportive deep layer shear for organized storms, strong to severe storms will remain a possibility through the mid-evening hours. The primary severe weather threats will be large hail early in the storm evolution, transitioning to periodic damaging wind gusts. A broken line of storms is expected to approach the KC Metro/Interstate 70 corridor between 10pm and midnight. As convection shifts south of the Interstate, nocturnal cooling and cold-pool imbalance should aid in a gradual weakening trend of storm organization and intensity. Cold front is anticipated to slide south towards the southern forecast area by midday Sunday. This should keep best thunderstorm chances Sunday and Monday generally south of Interstate 70. Next best chance for widespread thunderstorms arrives Tuesday night into Wednesday as the next upper trough approaches the area. && .Aviation...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1219 PM CDT SAT JUN 15 2019 VFR expected through the period. Main challenge is thunderstorm probability and timing - still expected just before/around midnight at terminals. Overall impacts at terminal space should be limited. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, Jun 15, 5:04 AM CDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 504 AM CDT Sat Jun 15 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 504 AM CDT Sat Jun 15 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe potential will exist late this afternoon and evening. All modes of severe weather will be possible, however, damaging winds and large hail will be the primary threats. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong storms may be ongoing early Sunday morning and will impact storm development and placement later in the day. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 15, 3:40 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
340 PM CDT Sat Jun 15 2019
MOZ001-011-152130-
Atchison MO-Holt MO-
340 PM CDT Sat Jun 15 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 430 PM CDT...
At 340 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Craig, or 13 miles north of Falls City, moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Craig, Corning and Indian Cave State Park.
This includes Interstate 29 between mile markers 89 and 105.
LAT...LON 4034 9555 4032 9521 4010 9533 4014 9543
4016 9544 4018 9547 4019 9548 4022 9547
4025 9549 4026 9555 4029 9555 4030 9557
TIME...MOT...LOC 2040Z 288DEG 14KT 4025 9552
BarhamThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:59 AM CDT | Special Weather Statement | EAX | Platte | 31 min |
| Jun 15, 3:40 PM CDT | Special Weather Statement | EAX | Holt | 50 min |
| Jun 15, 4:37 PM CDT | Special Weather Statement | EAX | Nodaway | 38 min |
| Jun 15, 5:01 PM CDT | Special Weather Statement | EAX | Harrison | 44 min |
| Jun 15, 6:40 PM CDT | Special Weather Statement | EAX | Daviess | 50 min |
| Jun 15, 6:47 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 43 min |
| Jun 15, 6:50 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Livingston | 40 min |
| Jun 15, 6:57 PM CDT | Special Weather Statement | EAX | Wyandotte | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.